Doctor insights on:
Low Dose Accutane
I've been on low dose Accutane for 2years but on and off due to severe dehydration, does this effect the outcome?
Accutane: Please be cautious with this drug, make sure you aren't pregnant or not planning pregnancy while taking it, even in small doses. This medicine has to monitored by a physician, besides its hazards on pregnancy and unborn babies, it can cause a multitude of side effects. Using it on and off will not be of value, please refer to the doctor who prescribed it, all the best ...Read more
Ask your surgeon: Each surgeon has individual feelings about when they like patients to restart medications. If this were me, I would recommend waiting at least 2 weeks after surgery for 2 reasons. First, if the revision rhino was done through and external approach, the Accutane can impede wound healing of the scar. Also, it will make you extremely dry and waiting can help so you don't have too much crusting. ...Read moreSee 3 more doctor answers
Can accutane make one feel fatigue? I have been on a low dose accutane of 20mg/day. Its been my 10th month im feeling extreme fatigue. Pls advise.
Ans: Accurate is a very toxic medication and very carefully monitored. Yes you can get fatigued but your doctor should be keeping a close wTch on you both physically and through lab evaluation ...Read more
I am a healthy 23 year old Female with mild acne. I was prescribed low dose accutane, 10 mg 3 times a week. Do I still need to get my lipids checked?
I am taking low dose Accutane, 10 mg per day for oiliness and mild acne on face. Will it provide relief from seborrhea?
For acne I tried tretinoin, oral/topical antibiotics, & birth control & still get a lot of acne. Low dose accutane a great final choice? Is it safe?
How low?????: Long term benefit proportional to total dose. Full dose is more likely to provide something close to a cure. A low dose is better tolerated but would need to be used for a longer time for a more lasting effect. Sometimes you just need to take the edge off a severe exacerbation. Usual dose for average person is 80 mg daily for 20 weeks. Could use 10mg daily for a year or more. With low dose, expect ...Read more
Accurate dose: Long-term use of Accutane, even in low doses, has not been studied, and is not recommended. It is important that Accutane be given at the recommended doses for no longer than the recommended duration. The effect of long-term use of Accutane on bone loss is unknown The recommended dosage range for Accutane is 0.5 to 1.0 mg/kg/day given in two divided doses with food for 15 to 20 weeks. ...Read moreSee 2 more doctor answers
Don't want to waste my time on a low dose of accutane. Should I ask my dermatologist to raise or from 60-80mgs?
Eventually: An initial one month period of low dose is sometimes done to make sure the medication does not cause any major side effects such as elevated lfts or high cholesterol. It can then be increased to a maximum of 1 mg/kg (60 mg-80 mg for most people) daily as tolerated. The higher dose allows the course to be completed more quickly. ...Read more
Expert opinion please: could taking low dose isotretinoin (Accutane) for a month cause long-term side effects?
No: It should not be expected to cause any long term side effects at a low dose for a month, . ...Read more
I'm 5'6&1/2 weigh160 I feel like im taking a low dose of Accutane which is 60mgs a day my appt is in a week how do I ask 4 higher dose want acne cured!
Can pityrosporum folliculitis be treated with a low dose of Accutane? I have tried antifungal pills. It made a big difference but still not cured.
Pityrosporum folliculitis: Treatment of pityrosporum folliculitis, must deal with both the yeast overgrowth and any predisposing factors, otherwise the condition will recur. Unfortunately we often either do not know, or cannot correct, all the factors that make one susceptible so the condition has a tendency to return once the anti-yeast treatment is stopped. Isotretinoin is not indicated for tx of this condition. ...Read more
Accutane: You should be monitored by your dermatologist. ...Read more
Issue w/ insurance took me off Accutane for 2 weeks during 8th mth (started on low dose) & I'm not completely clear. Will this affect my end results?
Shouldn't: It stays in your system anyway for a long time and 8 months is a pretty long treatment so I would not worry at all. ...Read more
I have very mild UC, currently no meds. In the past had accutane course (6months). Can I take the 2nd but low dose course (2-3 months) if I have UC?
In this case: My immediate response is "why not" HOWEVER I would check this out with the GI doctor who is managing your UC!! He/She will expect you to do this with ANY new medications etc Hope this is helpful! Dr Z ...Read more